Aww, I'm sorry that you've been feeling so miserable lately.
It's not surprising that becoming an empty-nester again has triggered your feelings of sadness over the deaths of your mother and uncle. And of course, dealing with the emotional challenges of an empty nest is difficult in and of itself.
Perhaps you should give the higher dose of Zoloft more time to work. It could take another two to four weeks on 50 mg before you see any noticeable change in your overall mood. (But don't wait that long to talk to your doctor if your depression worsens.)
If you're not feeling any better after more time on the higher dose, you might want to ask your doctor about trying a different class of antidepressants known as SNRIs. Zoloft is in a class known as SSRIs, which help to increase levels of the neurotransmitter serotonin. SN
RIs increase levels of both serotonin and
norepinephrine and can be more effective in some patients than SSRIs. The two most common SNRIs are Effexor XR and Cymbalta.
Seeing a therapist with whom you can talk about your feelings might be helpful, too.
Does your doctor know that you are taking melatonin? I've read that it can interfere with the action of some antidepressants.
I hope you'll be feeling better soon. *hugs*